An Inverse Problem in Elasticity With Partially Overprescribed Boundary Conditions, Part I: Theoretical Approach

[+] Author and Article Information
Weichung Yeih

Department of River and Harbor Engineering, National Taiwan Ocean University, Kee-Lung, Taiwan, R.O.C.

Tatsuhito Koya, Toshio Mura

Department of Civil Engineering, Northwestern University, Evanston, IL 60208

J. Appl. Mech 60(3), 595-600 (Sep 01, 1993) (6 pages) doi:10.1115/1.2900845 History: Received March 22, 1991; Revised August 13, 1992; Online March 31, 2008


A Cauchy problem in linear elasticity is considered. This problem is governed by a Fredholm integral equation of the first kind and cannot be solved directly. The regularization method, which has been originally employed by Gao and Mura (1989), is formulated from a different perspective in order to address some of the difficulties experienced in their formulation. The theoretical details are discussed in this paper. Numerical examples are treated to Part II.

Copyright © 1993 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In